MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15
Medical Device Problem Codes Break (1069); Temperature Problem (3022)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: what was the ablation procedure? lung what was the probe insertion approach? patient was in prone position.Needle was inserted from the back.Intercostal.Was any resistance or hard object, such as bone or cartilage, encountered during insertion of the probe? no resistance was there any lateral force applied on the broken probe during insertion? no what was the situation leading up to the bits of wire detaching? the needle tip was in the targeted lesion.Tissue loc was on.Then, tissue loc was turned off.When i tried to reposition the needle to a better location.There was a lot of resistance.How did the user identify the broken elements? after removing the probe and visually checking what was exactly retained in the patient plural cavity? we believe it was wire from the probe usually covered by the sheath is there any imaging available of the elements remaining in the patient¿s plural cavity that ethicon medical could review? yes.I have attached a picture of the retained piece.At this point in time, in the user's opinion, what might have caused or contributed to the wire detaching? no idea is there any plan to remove the retained pieces in the future? no what is the patient's current status? pt has recovered and waiting for possible surgery.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure there were numerous tissue lock and active thermocouple failing error messages that appeared.The probe was removed to assess problem and the probe was completely damaged.Bits of the wire had actually detached from the probe and most was retrieved but some elements still in patient plural cavity.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/16/2023.Investigation summary; since this occurred in the uk, there is no call home available.The probe returned with heat shrink and thermocouple wire damage.According to the additional information provided, there was no resistance felt during the initial placement of the probe.However, the probe was repositioned and there was "a lot of resistance".The user identified the probe damage after this when the probe was removed.The potential cause of the damage to the probe is user handling, due to the resistance of the repositioning.A search of nonconformities (ncs) was performed for lot ml20055232.There were no observed nonconformities for this lot.Manufacture date: 5/21/2020.Expiration date: 2/1/2024 h6 type of investigation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/28/2023.Three photos were submitted for evaluation and this is the photo investigation summary: the attached photo 1 was reviewed by medical safety officer dr.Sheng: a single cross-sectional ct image of right lung is submitted for evaluation.A rim of gas (black) is visible around the posterior edge of the right lung, but no lung markings are observed inside, indicating collapsed lung tissue.There is also a high density line visible from the lung tissue to posterior chest wall across the gas-filled space, which, based on the description of the event and the investigation of the returned device, may represent residual thermocouple wire.The other two attached photos were reviewed.One displayed a damaged probe with loose thermocouples coming from it.The other displayed unattached thermocouple wires.Investigation summary: since this occurred in the uk, there is no call home available.The probe returned with heat shrink and thermocouple wire damage.According to the additional information provided, there was no resistance felt during the initial placement of the probe.However, the probe was repositioned and there was "a lot of resistance".The user identified the probe damage after this when the probe was removed.The potential cause of the damage to the probe is user handling, due to the resistance of the repositioning.A search of nonconformities (ncs) was performed for lot ml20055232.There were no observed nonconformities for this lot.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key16638220
Report Number3008769756-2023-00019
Device Sequence Number17753906
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public853719006395
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/13/2023
05/15/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/28/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown